MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 29MM; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 29MM; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Model Number 71420570
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery of the biconvex patella was performed for gross loosening.The primary surgery was performed in 2017 by the same surgeon.
 
Additional Manufacturer Narrative
It was reported that a revision surgery of the biconvex patella was performed for gross loosening.The affected complaint device, used in treatment, was returned and evaluated.A visual inspection of the returned device showed the patella is deformed and worn.Cement is well adhered to the bone-interfacing surface of the patella.A dimensional evaluation cannot be performed with accuracy due to damage of the device.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.The instructions for use noted the alleged failure has been identified in the potential adverse events.A review of risk management files found that the reported failure was documented appropriately.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Based on this investigation, the need for corrective action is not indicated.Some potential causes could include but are not limited to traumatic injury, abnormal motion over time or patient medical history.The device was implanted in 2017.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNS II BICONVEX PAT 29MM
Common Device Name
PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10177283
Report Number1020279-2020-02626
Device Sequence Number19371462
Product Code JWH
UDI-Device Identifier03596010208279
UDI-Public03596010208279
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Model Number71420570
Device Catalogue Number71420570
Device Lot Number16EM15688
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date06/21/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;